Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 29, 2013, 12:45 AM CDT for Milam County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2013, 12:45 AM CDT (05:45 UTC)
- Expired
- Sep 29, 2013, 2:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 32 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WGUS54 KFWD 290545
FFWFWD
TXC331-290745-
/O.NEW.KFWD.FF.W.0013.130929T0545Z-130929T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 AM CDT SUN SEP 29 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 245 AM CDT
* AT 1242 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF HEAVY RAIN CENTERED 3 MILES SOUTHWEST OF ROCKDALE. THE
STORMS PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. VERY
HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE WARNED AREA...AND
ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 245
AM CDT. RADAR ESTIMATES OVER THREE INCHES OF RAIN HAVE FALLEN...AND
AN ADDITIONAL INCH OR TWO IS POSSIBLE. OFFICIALS REPORT NUMEROUS
ROADS CLOSED IN THE ROCKDALE AREA.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
ROCKDALE AND RURAL AREAS OF MILAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3048 9718 3070 9726 3082 9692 3063 9681
3045 9715
$$1 follow-up statement
692
WGUS74 KFWD 290654
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
154 AM CDT SUN SEP 29 2013
TXC331-290745-
/O.CON.KFWD.FF.W.0013.000000T0000Z-130929T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILAM TX-
154 AM CDT SUN SEP 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHWESTERN MILAM COUNTY...
AT 152 AM CDT...RUNOFF FROM RECENT HEAVY RAINFALL CENTERED 4 MILES
SOUTHWEST OF ROCKDALE WILL CONTINUE TO PRODUCE FLASH FLOODING. THE
THREAT FOR ADDITIONAL WIDESPREAD HEAVY RAINS HAS DIMINISHED...BUT
THE THREAT FOR FLASH FLOODING CONTINUES. LIGHT TO OCCASIONALLY
MODERATE RAIN CONTINUES TO FALL ACROSS THE AREA...SO IT WILL TAKE
LONGER FOR WATER TO DRAIN INTO CREEKS AND DITCHES.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED INCLUDE ROCKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS OR IF THE ROAD HAS BEEN DAMAGED OR WASHED
AWAY. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL
WATER RECEDES.
&&
LAT...LON 3048 9718 3070 9726 3082 9692 3063 9681
3045 9715
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 11:42 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 28, 11:42 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1142 PM CDT SAT SEP 28 2013 .AVIATION... /06Z TAFS/ CONCERNS...LINGERING SHOWERS SOUTH...LOW CEILINGS. A COLD FRONT CONTINUES MOVING SLOWLY SOUTHEASTWARD THROUGH CENTRAL AND EAST TEXAS. LIGHT SHOWERS WILL CONTINUE TO IMPACT WACO...WHICH IS STILL NEAR THE NEAR-SURFACE BOUNDARY. THE SHALLOW POSTFRONTAL LAYER IS NEARLY SATURATED...RESULTING IN IFR CEILINGS AND SOME REDUCTION IN SURFACE VISIBILITY. FOR THE METROPLEX...MVFR CEILINGS PREVAIL AT 06Z TAF ISSUANCE. BUT WITH STEADY (ALBEIT SLOW) DRY ADVECTION...VFR CEILINGS UPSTREAM SHOULD SOON ARRIVE AND DOMINATE MUCH OF THE MORNING. THE CLOUD SHIELD WILL EVENTUALLY SHIFT EAST OF TAF SITES...LATE MORNING IN THE METROPLEX...MID- AFTERNOON FOR WACO. 25 && .UPDATE... WILL BE UPDATING THE POPS OVER THE SOUTHEASTERN THIRD FOR THE REST OF THE NIGHT. ALSO...ADJUSTED WINDS...SKIES...DEWPOINTS AND TEMPS NOW THROUGH OVERNIGHT...AND MADE A FEW MINOR ADJUSTMENTS (DOWN AND DEGREE OR TWO) TO THE LOWS ACROSS THE METROPLEX TONIGHT. A ROUGH GUESS OF WHERE THE FRONT IS AT 9 PM - ALONG A LINE FROM SOUTHEAST OF CANTON TO TEMPLE PER WIND AND PRESSURE FIELDS. EXPECT THE RAIN AND STORMS TO REMAIN GENERALLY ALONG AND SOUTHEAST OF THE FRONT TONIGHT WITH THE ACTIVITY SHIFTING MORE SOUTHEASTWARD AND EASTWARD OVERNIGHT AS THE FRONT SLOWS. NEW PACKAGE COMING OUT SHORTLY. 75 && .PREV DISCUSSION... /ISSUED 246 PM CDT SAT SEP 28 2013/ THE OLD SHORTWAVE TROUGH THAT WAS OVER THE CENTRAL ROCKIES THIS TIME YESTERDAY CONTINUES LIFTING RAPIDLY NORTHEAST ACROSS THE DAKOTAS AND MINNESOTA AND INTO MANITOBA. THE TAIL-END OF FORCING FROM THIS FEATURE IS EXTENDING 1000 MILES SOUTHWEST INTO NORTHERN OLD MEXICO. MEANWHILE...THIS SHEARED VORTICITY IS COMBINING WITH A COLD FRONT FOR NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS THIS AFTERNOON. IT IS HARD TO DISCERN BETWEEN THE STORM OUTFLOW AND THE COLD FRONT...BUT BEST GUESS IS A COLD FRONT ALONG A GAINESVILLE...WEATHERFORD...COMANCHE LINE WITH STORM OUTFLOW WINDS AHEAD OF IT FURTHER EAST. THE SHEARED SHORTWAVE ENERGY AND COLD FRONT ARE EXPECTED TO BE MOVING INTO AREAS FROM THE ARKLATEX...SOUTHWEST INTO THE HILL COUNTRY THROUGH THIS EVENING WITH HIGHEST POPS FROM OUR FAR NORTHEAST COUNTIES BACK INTO OUR CENTRAL TEXAS COUNTIES AND WILL MAINTAIN LIKELY TO CATEGORICAL POPS ACROSS THESE AREAS TONIGHT WITH MUCH LOWER CHANCES FURTHER NORTH AND WEST AS THE FRONT SLOWS DOWN WITH WEAKENING UPPER SUPPORT. THE FLOW ALOFT WILL BECOME ZONAL BY SUNDAY MORNING WITH THE SHORTWAVE EXITING EAST INTO THE LOWER MISSISSIPPI VALLEY. MODELS MOVE THE COLD FRONT TO ABOUT THE I-10 CORRIDOR FROM THE HILL COUNTRY TO SOUTHEAST TEXAS BEFORE STALLING IT IN THAT AREA LATER ON SUNDAY AND SUNDAY NIGHT. WITH THE FRONT JUST SOUTH OF THE CWA...WILL MAINTAIN MODEST RAIN CHANCES ACROSS OUR CENTRAL TEXAS COUNTIES SUNDAY AND SUNDAY NIGHT WHERE SLIGHTLY HIGHER RAIN TOTALS BETWEEN 1-3 INCHES ARE POSSIBLE. MODELS INDICATE THAT ANY CAA WILL WEAKEN AS IT MOVES INTO NORTH TEXAS THE NEXT 24-48 HOURS...HOWEVER THERE WILL BE DRIER AIR ACROSS THE NORTH AND ENOUGH CLOUD COVER ACROSS THE SOUTH TO KEEP HIGH TEMPERATURES IN THE 80S SUNDAY AND MONDAY...WITH LOWS ACROSS THE NORTH WHERE SKIES CLEAR OUT FALLING TO BETWEEN 55 AND 65 DEGREES. DIURNAL SPREADS WILL BE LOWER ACROSS CENTRAL TEXAS WHERE MORE CLOUD COVER AND SPOTTY RAIN CHANCES LINGER. MAINLY DRY WEATHER IS EXPECTED UNTIL OUR NEXT COLD FRONT AND UPPER AIR DISTURBANCE ARRIVE OUT ON THE PLAINS BY NEXT FRI NIGHT AND SATURDAY. THERE IS ONE LITTLE TWIST HOWEVER THAT THE MODELS CANNOT SEEM TO AGREE ON COMPLETELY. THE SHORTWAVE THAT HEADS INTO THE LOWER MISSISSIPPI VALLEY TOMORROW IS SHOWING SIGNS OF BECOMING CUT OFF FROM THE MAIN POLAR WESTERLIES AROUND MID WEEK. SEVERAL WANT TO RETROGRADE THIS WEAK DISTURBANCE WEST INTO LOUISIANA AND FAR EAST TEXAS BY WEDNESDAY WITH A MORE MOISTURE-RICH AIRMASS ARRIVING INTO AREAS EAST OF I-35. THOUGH FORCING WOULD BE WEAK...THERE ARE SIGNS THAT A FEW SHOWERS AND STORMS COULD DEVELOP ACROSS OUR FAR EASTERN COUNTIES LATE TUESDAY NIGHT INTO WEDNESDAY. HAVE INTRODUCED LOW POPS FOR NOW ACROSS THE EASTERN COUNTIES WHERE CONFIDENCE IS HIGHER. TEMPERATURES ARE EXPECTED TO BE CLOSER TO CLIMATOLOGICAL NORMS WITH LOWS 65-75F AND HIGHS IN THE 80S ACROSS THE REGION. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 83 63 87 68 / 10 10 5 0 0 WACO, TX 68 82 65 87 69 / 30 20 10 10 5 PARIS, TX 65 83 67 83 65 / 20 10 5 5 10 DENTON, TX 62 82 59 86 65 / 10 5 0 0 0 MCKINNEY, TX 63 82 60 85 63 / 10 10 0 0 5 DALLAS, TX 64 82 63 86 68 / 10 10 5 0 5 TERRELL, TX 66 82 62 86 66 / 30 10 5 5 10 CORSICANA, TX 69 83 66 86 69 / 90 20 5 10 10 TEMPLE, TX 69 83 67 87 70 / 50 50 10 10 5 MINERAL WELLS, TX 61 81 59 86 65 / 10 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/75
Hazardous weather outlook, Sep 28, 9:40 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT SAT SEP 28 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 940 PM CDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SOUTHEAST OF A CANTON TO HILLSBORO AND GOLDTHWAITE LINE OVERNIGHT. THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS ON SUNDAY SOUTH OF A GOLDTHWAITE TO ATHENS LINE AND MAY LOCALLY HEAVY RAINFALL MAY RESULT IN ISOLATED FLOODING. THUNDERSTORM CHANCES WILL DIMINISH AND END FROM NORTHWEST TO SOUTHEAST SUNDAY NIGHT. A LOW CHANCE FOR THUNDERSTORMS RETURNS ON WEDNESDAY EAST OF A BONHAM...TERRELL...CAMERON LINE. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS FAR NORTHWEST PARTS OF TEXAS LATE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTHEAST OF A SHERMAN... TO HILLSBORO...TO COPPERAS COVE LINE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 12:27 AM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
| Sep 29, 12:49 AM CDT | Areal Flood Advisory | FWD | Robertson | 116 min |
| Sep 29, 2:36 AM CDT | Areal Flood Warning | FWD | Milam | 114 min |
| Sep 29, 3:37 AM CDT | Areal Flood Advisory | FWD | Robertson | 113 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.